Ask a doctor

Can Eye Excercises Help with Eye Bags Caused by Botox?

Under each eye lash

Doctor Answers (10)

Unfortunately, probably not.

+2

Occasionally, the bags underneath your eyes can become more prominent when you inject Botox in your outer eye area. Unfortunately, there is little you can do to correct this once it has occurred. Once it wears off, you can try to inject a little further out in your crows feet to avoid catching your cheek muscles. I have also found that Dysport can produce smoother results in that particular area in some patients. I also recommend OBAGI's Elastiderm eye cream to compliment Botox around the eyes, as it can correct some of the fine lines and puffiness in areas you can't treat with toxin. 


Oklahoma City Plastic Surgeon
5.0 out of 5 stars 20 reviews

Botox under the eyes

+1

Botox injected too deeply around the eyes can cause swelling under the eyes since relaxing the muscle pump in this area will cause fluid to accumulate.  Lymphatic drainage techniques offered by some aestheticians below the eyes may help.  Sleeping on a few pillows to elevate your head and cold steeped green tea bags may also help but you will need to wait a few months until the Botox effect wears off.  Next time, fewer units of Botox placed superficially should prevent this swelling.  Please have treatment with a dermatologist or plastic surgeon who is an experienced injector.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Can Eye Excercises Help with Eye Bags Caused by Botox?

+1

If the Botox is affecting the cheek muscles, the lower eyelids can appear more "baggy."  The other possibility is that, in correcting one thing (crow's feet), another thing (the lower eyelids) may appear to you to be more prominent because your eyes are no longer drawn to looking at the crow's feet.  Eye exercises will not help.  The effect should go away after Botox wears off.  I suggest you return to your injector for evaluation of these eye bags.  (This answer is not intended nor implied to be a substitute for medical advice. The information presented in this posting is for patients’ general education only.  Always seek the advice of your physician or other qualified healthcare provider for further evaluation of your individual case.)

Mireille Chae, MD
Seattle Dermatologist
5.0 out of 5 stars 1 review

You might also like...

Botox and exercises

+1

It's difficult to answer your question without first understanding your situation and "eye bags caused by Botox." Botox doesn't cause eye bags, but relaxes the muscle where it is placed.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Bags after botox

+1

For the most part the bags are due to excess fat and that would need to be removed and that should solve most of the problem.Botox is great for the crow's feet.

Robert Brueck, MD
Fort Myers Plastic Surgeon
5.0 out of 5 stars 27 reviews

Baggy eyes after Botox Injection

+1

This effect will go away when the Botox effect goes away in 3-4 months at most. It is unlikely to occur after inection of crow's feet unless a large amount was injected and it diffused to the muscle under the lash line.

Hratch Karamanoukian, MD, FACS
Buffalo General Surgeon
4.5 out of 5 stars 7 reviews

Eyebags from Botox

+1

Botox is usually inject on the sides of the eyes in crows feet area. This should not result in bags under the eyes. However, if a small amount is injected directly below the lash line it can cause weakness of the muscle and leads to protrusion of the fat. This can resolve in a few weeks if the amount injected was small. If inadvertently a large amount was injected then it will take several months.

Exercising the eye by forcefully closing and opening will expedite the recovery.

Regards

Dr. J

Disclaimer: This answer is not intended to give a medical opinion and does not substitute for medical advice. The information presented in this posting is for patients’ education only. As always, I encourage you to see your personal physician for further evaluation of your individual case.

Tanveer Janjua, MD
Bedminster Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Botox causing eyelid bags?

+1

Botox doesn't result in eyelid bags and if Botox is causing something, that something should go away once the Botox wears off.  The fullness or bags might be something else unrelated to Botox, in which case some other treatment may be an option. See an oculoplastic surgeon for evaluation.

Mehryar (Ray) Taban, MD, FACS
Beverly Hills Oculoplastic Surgeon
4.5 out of 5 stars 12 reviews

Under eyelid bags

+1

The under eyelid bags created by Botox injections that are injected to low in most cases are not treatable and a period of 3 to 4 moths are needed until that improves. At times diluted Botox injections at the lower eyelid border by an experienced injector at low concentration may improve that effect.

Good luck

Tal T. Roudner, MD, FACS
Coral Gables Plastic Surgeon
5.0 out of 5 stars 83 reviews

Eye bags after Botox

+1

When injecting the crow's feet, if the cheek muscle is at all affected, it can create a bag-like appearance under the eye. No exercises can make this better, only time. Botox will typically last 3-4 months, so by then it should resolve and go back to the way it was before.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.